Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 144, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 19, 2009, 6:42 PM CDT for Barry County, Lawrence County, Missouri. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2009, 6:42 PM CDT (23:42 UTC)
- Expired
- Sep 19, 2009, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:00 PM CDT | FLASH FLOOD | Monett, MO | INTERSECTION OF KYLER ROAD AND HIGHWAY 60 CLOSED DUE TO FLOODING WITH SEVERAL FEET OF WATER OVER THE ROAD. MANY STREETS IN MONETT HAVE WATER OVER THE ROADWAY. |
| Sep 19, 7:36 PM CDT | HEAVY RAIN 5.2 | 3 Ne Monett, MO | VOLUNTEER OBSERVER MEASURED 5.20 INCHES OF RAIN. |
| Sep 19, 9:00 PM CDT | FLASH FLOOD | Monett, MO | VOLUNTARY EVACUATIONS ONGOING AT MARSHALL MOBILE HOME PARK IN MONETT. NUMEROUS ROADS ARE INUNDATED. KELLY CREEK IS AT BANKFULL. |
| Sep 19, 9:52 PM CDT | HEAVY RAIN 7.75 | Monett, MO | RELAYED BY MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 192342 FFWSGF MOC009-109-200300- /O.NEW.KSGF.FF.W.0144.090919T2342Z-090920T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 642 PM CDT SAT SEP 19 2009 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI... SOUTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1000 PM CDT. * AT 636 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL REPEATEDLY DEVELOPING ACROSS THE WARNED AREA. DOPPLER RAINFALL ESTIMATES INDICATE THAT ONE TO TWO INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA WITH ANOTHER INCH OF RAIN POSSIBLE THROUGH 8 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... ROUTE C JUST SOUTH OF MCDOWELL... HIGHWAY 97 JUST SOUTH OF HIGHWAY 37 AT PIERCE CITY... HIGHWAY 97 2 MILES NORTH OF PIERCE CITY. AT 640 PM...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED STREET FLOODING IN MONETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3678 9406 3703 9405 3703 9362 3679 9362 $$ TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 3:03 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 19, 3:03 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 303 PM CDT SAT SEP 19 2009 .DISCUSSION... AN ACTIVE WEATHER PATTERN THROUGH THE FORECAST PERIOD WITH SEVERAL CHANCES FOR PRECIPITATION IS THE FORECAST HIGHLIGHT. THE PERSISTENT UPPER LEVEL LOW THAT HAS BROUGHT SCATTERED SHOWERS AND THUNDERSTORMS TO THE LOWER MISSISSIPPI VALLEY THROUGH MOST OF THE WEEK IS BEGINNING TO KICK NORTHEAST TOWARDS THE OHIO VALLEY WITH A DIGGING UPPER TROUGH OVER THE PACIFIC NORTHWEST. STRONG ISENTROPIC UPGLIDE ALONG THE 310K SURFACE HAS PRODUCED NUMEROUS RAIN SHOWERS ACROSS SOUTHERN MISSOURI. RAIN CHANCES WILL CONTINUE TONIGHT ALONG WITH SLIGHT CHANCES FOR SUNDAY WITH THE LOW EJECTING EAST. FOCUS OF THE FORECAST THEN TURNS TO A STRONG COLD FRONT ASSOCIATED WITH A DIGGING UPPER TROUGH IN THE PLAINS EARLY NEXT WEEK. AHEAD OF THIS UPPER TROUGH...THE FRONT WILL INTERACT WITH GULF MOISTURE SURGING NORTH. FORECAST PROGS OF STEEPENING LAPSE RATES AND MARGINAL SHEAR SHOULD BE SUFFICIENT FOR AT LEAST A FEW STRONG THUNDERSTORMS WITH A PRIMARY RISK OF HAIL FOLLOWED BY WIND. WITH PRECIPITABLE WATER VALUES PROJECTED OVER AN INCH AND A HALF...FLASH FLOODING WILL BE A CONCERN ESPECIALLY WHERE THUNDERSTORMS TRAIN ALONG THE FRONT AND WHERE THE STRONGER UPDRAFTS DEVELOP. THE NUMERICAL MODELS CONTINUE TO OFFER A VARIETY OF SOLUTIONS WITH THE EVOLUTION OF THE UPPER TROUGH THROUGH THE WEEK. MODEL CONSENSUS IS FOR THE DEVELOPMENT OF A CUTOFF UPPER LEVEL LOW. HOWEVER...CONSENSUS FROM THERE DIVERGES GREATLY ON THE TRACK OF THE LOW. SOLUTIONS VARY FROM THE GFS...ALONG WITH THE GFS ENSEMBLES RETROGRADING THE LOW TO THE DESERT SOUTHWEST TO THE UKMET AND CANADIAN MODELS STALLING THE LOW OVER KANSAS. NEEDLESS TO SAY...EVENTUAL TRACK OF THE LOW WILL HAVE BIG IMPLICATIONS ON THE EXTENDED FORECAST. CURRENT FORECAST FAVORS THE ECMWF WHICH IS A REASONABLE COMPROMISE BETWEEN THE OUTLIERS. FURTHER ADJUSTMENTS AND REFINEMENT TO THE EXTENDED FORECAST WILL BE MADE TO INCREASE OR DECREASE PRECIPITATION CHANCES ONCE MODEL CONTINUITY STRENGTHENS. ANGLE && .AVIATION... FOR THE 19/1800Z KSGF/KJLN/KBBG TAFS...RAIN AREA ACROSS SOUTHERN MISSOURI IS MAINLY AFFECTING THE KBBG TERMINAL WITH IFR CONDITIONS BEING REPORTED THERE AT PRESENT. WILL MOST LIKELY SEE MVFR CONDITIONS AT KSGF AS RAIN AREA MOVES ACROSS THE TERMINAL THIS AFTERNOON. RAIN SHOULD COME TO AN END SOMETIME BEFORE 00Z BUT THE QUESTION THEN BECOMES HOW THIS WILL AFFECT THE OVERNIGHT CONDITIONS. GIVEN THE LOCATION AND THE AMOUNT OF RAIN RECEIVED...BELIEVE KBBG COULD SEE SOME IFR CONDITIONS OVERNIGHT WITH FOG AND LOW CLOUD FORMATION. THIS SHOULD GRADUALLY IMPROVE DURING THE MORNING HOURS. KEPT KSGF AND KJLN VFR FOR NOW BUT DURATION AND AMOUNT OF RAIN THIS AFTERNOON WILL DETERMINE IF ADJUSTMENTS HAVE TO BE MADE WITH LATER FORECASTS. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 19, 6:39 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 639 PM CDT SAT SEP 19 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 639 PM CDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE ENTIRE OUTLOOK AREA...BUT NO SEVERE STORMS ARE EXPECTED. ISOLATED FLOODING WILL BE POSSIBLE SOUTH OF HIGHWAY 60 FOR THE REMAINDER OF THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE EASTERN OZARKS. NO SEVERE WEATHER IS EXPECTED. A FEW STRONG THUNDERSTORMS WILL OCCUR LATE MONDAY INTO TUESDAY WITH A COLD FRONT ENTERING THE OZARKS. THIS FEATURE WILL INTERACT WITH INCREASING GULF MOISTURE...TRIGGERING A COMPLEX OF STORMS. AREAS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY WITH A LOW PRESSURE SYSTEM GRADUALLY MOVING THROUGH THE PLAINS AND APPROACHING THE OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Sep 19, 5:08 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 5 SSE GAINESVILLE 36.54N 92.40W
09/19/2009 OZARK MO DEPT OF HIGHWAYS
STATE ROUTE T FLOODED AND CLOSED NEAR JUNCTION OF LICK
AND POSSUM WALK CREEKS.
&&
JSSLocal storm report, Sep 19, 5:18 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 PM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 2 W UDALL 36.54N 92.29W
09/19/2009 OZARK MO DEPT OF HIGHWAYS
STATE ROUTE J FLOODED AND CLOSED NEAR LICK CREEK.
&&
JSSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 11:19 AM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Sep 19, 4:50 PM CDT | Areal Flood Warning | SGF | Ozark | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.